An inequality for laminations, Julia sets and 'growing trees'

A. Blokh*, G. Levin

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

41 Scopus citations


For a closed lamination on the unit circle invariant under z → zd we prove an inequality relating the number of points in the 'gaps' with infinite pairwise disjoint orbits to the degree; in particular, this gives estimates on the cardinality of any such 'gap' as well as on the number of distinct grand orbits of such 'gaps'. As a tool, we introduce and study a dynamically defined growing tree in the quotient space. We also use our techniques to obtain for laminations an analog of Sullivan's no wandering domain theorem. Then we apply these results to Julia sets of polynomials.

Original languageAmerican English
Pages (from-to)63-97
Number of pages35
JournalErgodic Theory and Dynamical Systems
Issue number1
StatePublished - 2002


Dive into the research topics of 'An inequality for laminations, Julia sets and 'growing trees''. Together they form a unique fingerprint.

Cite this